Texas, 2007Flash Flood and Hail in Texas, July 14 to 16, 2007
July 14 to 16, 2007 · NWS SHV · 2 events in 1 county or zone
A mesoscale convective system across central and northeast Texas produced flooding rainfall in a continual wet pattern in the southern plains. This complex of thunderstorms developed during the late night and early morning hours of the 14th and these storms were sustained by a strong low level jet from the south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system across central and northeast Texas produced flooding rainfall in a continual wet pattern in the southern plains. This complex of thunderstorms developed during the late night and early morning hours of the 14th and these storms were sustained by a strong low level jet from the south.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 9:30 AM CST, 0 minutes earlier.
Area forecast discussion, Jul 14, 9:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SAT JUL 14 2007
.DISCUSSION...
MCS CONTINUING TO TRACK ACROSS SE HALF OF CWA. HOWEVER...COVERAGE
HAS BECOME SCATTERED...AND WARMING CLOUD TOPS MAY SPARE ADDITIONAL
RAINFALL FROM BECOMING TOO EXCESSIVE FOR TIME BEING. AFTERNOON
HEATING MAY YIELD SLIGHT COVERAGE INCREASE...AS WELL AS REDEVELOPMENT
OF CONVECTION FURTHER NORTH AND WEST...WHERE LOW CLOUD DECKS SHOULD
BREAK UP AND ALLOW HEATING TO OCCUR. THUS...70 PERCENT SE AND
SCATTERED COVERAGE NW SHOULD SUFFICE FOR AFTERNOON. 10 AM TEMPS
ONLY IN LOWER TO MID 70S...WILL REQUIRE SOME AT LEAST LIMITED DAYTIME
HEATING TO RISE 10 DEGREES AND MEET AFTERNOON HIGHS OF MID 80S.
WILL NOT ISSUE UPDATE AT THIS TIME. /VII/
&&
.AVIATION...
CONDITIONS UP AND DOWN AS WIDESPREAD LIGHT TO MODERATE RAIN
WITH SCATTERED BREAKS BOUNCE CIGS FROM VFR TO IFR RATHER QUICKLY AND
QUIRKILY. VSBYS ALSO BOUNCING AROUND BASED ON PRECIP...SOMETIMES
DOWN TO 1 MILE OF LATE...BUT GENERALLY IN MVFR TO VFR RANGE. AM
EXPECTING CIGS TO GRADUALLY IMPROVE AS THE DAY PROGRESSES...BUT THAT
WILL ALSO COINCIDE WITH INCREASING HEAVIER CONVECTION AND THE
TRADEOFFS ASSOCIATED WITH THAT. EXPECT GUSTY WINDS AND LOWER
CIGS/VSBYS ASSOCIATED WITH CONVECTION AS USUAL. /17
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 70 88 71 / 70 50 50 30
MLU 84 71 84 71 / 70 70 70 50
DEQ 86 67 92 67 / 30 30 30 20
TXK 84 68 90 70 / 50 30 30 20
ELD 84 68 87 69 / 50 50 50 30
TYR 84 69 89 70 / 70 50 50 30
GGG 84 69 89 69 / 70 50 50 30
LFK 84 71 86 71 / 70 70 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
UNION AR.
LA...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...
UNION LA...WEBSTER...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RUSK...
SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&Hazardous weather outlook, Jul 14, 5:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 14 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
TODAY...AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN
ABUNDANCE OF MOISTURE IN PLACE. HEAVY RAIN PRODUCING FLASH
FLOODING WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS...AS
ADDITIONAL RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE COMMON...
WITH ISOLATED AMOUNTS POSSIBLY GREATER THAN FOUR INCHES. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH DAMAGING WINDS BEING
THE MAIN THREAT. A FLASH FLOOD WATCH COVER MUCH OF THE AREA THROUGH
500 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN UPPER LEVEL TROUGH WILL LINGER ACROSS THE AREA THROUGH MUCH OF
THE UPCOMING WORK WEEK. THIS WILL KEEP A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST...THUS FLOODING POTENTIAL WILL
LINGER AS WELL ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED TODAY AND TONIGHT.
11
Flash Flood, Cherokee
- When
- July 14, 9:30 AM CST to 10:30 AM CST
- Where
- Cherokee County, 10 mi WNW of Rusk
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.855, -95.307
About six roads were closed in the western portion of the county from heavy rainfall.
Hail, Cherokee
- When
- July 16, 6:30 PM CST
- Where
- Cherokee County, Mt Selman
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.070, -95.280
Hail reported along Hwy. 69.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39947, 39948.